русский

Information about Allergy

Brand Name(s): Aller-Chlor, Allergy, Chlo-Amine, Chlor-Trimeton, Chlor-Trimeton Allergy, Efidac 24

Generic Name Chlorpheniramine

What are chlorpheniramine tablets or capsules?

CHLORPHENIRAMINE (Aller-Chlor®, Chlor-Trimeton®, or Teldrin®) is an antihistamine. It relieves symptoms of runny nose you get with colds (rhinitis) and hay fever (seasonal rhinitis) and moderate to severe allergic reactions. Generic chlorpheniramine tablets, extended-release tablets or capsules are available.

What should my health care professional know before I take chlorpheniramine?

They need to know if you have any of these conditions:

  • asthma or congestive lung disease
  • glaucoma
  • high blood pressure or heart disease
  • liver disease
  • pain or difficulty passing urine
  • prostate trouble
  • ulcers or other stomach problems
  • pregnant or trying to get pregnant
  • breast-feeding

How should I take this medicine?

Take chlorpheniramine tablets or capsules by mouth. Follow the directions on the prescription label. Take with food or milk if chlorpheniramine upsets your stomach. Swallow extended-release tablets whole; do not crush or chew. Take your doses at regular intervals. Do not take your medicine more often than directed.

Contact your pediatrician or health care professional regarding the use of this medicine in children. Children less than 6 years should not receive the 8-hour or 12-hour extended-release chlorpheniramine tablets. Children less than 2 years should not receive chlorpheniramine.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double doses.

What drug(s) may interact with chlorpheniramine?

  • alcohol
  • barbiturate medicines for inducing sleep or treating seizures (convulsions)
  • medicines for anxiety or sleeping problems, such as diazepam or temazepam
  • medicines for hay fever and other allergies
  • medicines for mental depression
  • medicines for mental problems and psychotic disturbances
  • medicines for movement abnormalities as in Parkinson's disease, or for gastrointestinal problems

Tell your prescriber or health care professional about all other medicines that you are taking, including non-prescription medicines, nutritional supplements, or herbal products. Also tell your prescriber or health care professional if you are a frequent user of drinks with caffeine or alcohol, if you smoke, or if you use illegal drugs. These may affect the way your medicine works. Check with your health care professional before stopping or starting any of your medicines.

What side effects may I notice from taking chlorpheniramine?

Side effects that you should report to your prescriber or health care professional as soon as possible:

  • agitation, nervousness, excitability, not able to sleep (these are more likely in children)
  • blurred vision
  • fainting spells
  • irregular heartbeat, palpitations, or chest pain
  • muscle or facial twitches
  • pain or difficulty passing urine
  • seizures (convulsions)

Side effects that usually do not require medical attention (report to your prescriber or health care professional if they continue or are bothersome):

  • drowsiness, dizziness
  • dry mouth
  • headache
  • loss of appetite
  • stomach upset, nausea, vomiting, diarrhea, or constipation

What should I watch for while taking chlorpheniramine?

Tell your prescriber or health care professional if your symptoms do not improve in 1 or 2 days.

You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how chlorpheniramine affects you. To reduce the risk of dizzy or fainting spells, do not stand or sit up quickly, especially if you are an older patient. Alcohol may increase dizziness and drowsiness. Avoid alcoholic drinks.

Your mouth may get dry. Chewing sugarless gum or sucking hard candy, and drinking plenty of water will help.

Chlorpheniramine may cause dry eyes and blurred vision. If you wear contact lenses you may feel some discomfort. Lubricating drops may help. See your ophthalmologist if the problem does not go away or is severe.

Where can I keep my medicine?

Keep out of the reach of children in a container that small children cannot open.

Store at room temperature, between 15 and 30 °C (59 and 86 °F). Keep container tightly closed. Throw away any unused medicine after the expiration date.


(Note: The above information is not intended to replace the advice of your physician, pharmacist, or other healthcare professional. It is not meant to indicate that the use of the product is safe, appropriate, or effective for you.)

© 2006-2017 LetsDrug.com Contact